Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 342, NWS Jackson, MS

April 29, 2005Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2005, 9:20 PM CDT for Morehouse Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2005, 9:20 PM CDT (02:20 UTC)
Expired
Apr 29, 2005, 10:15 PM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 179 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 3:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 300220
SVRJAN
LAC067-300315-
/O.NEW.KJAN.SV.W.0342.050430T0220Z-050430T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF BASTROP

* UNTIL 1015 PM CDT

* AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 22
  MILES SOUTHWEST OF BASTROP...OR ABOUT NEAR CLAIBORNE...AND MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BASTROP BY 945 PM CDT

LAT...LON 3273 9197 3273 9204 3277 9204 3287 9204
      3301 9175 3301 9144 3291 9149 3282 9160
      3277 9159 3264 9170 3257 9184

$$

DHB
1 follow-up statement
000 
WWUS54 KJAN 300242
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT FRI APR 29 2005

LAC067-300315-
/O.CON.KJAN.SV.W.0342.000000T0000Z-050430T0315Z/
MOREHOUSE LA-
942 PM CDT FRI APR 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CDT FOR
MOREHOUSE PARISH...

AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED NEAR BASTROP...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL 
HAS ALREADY BEEN REPORTED WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MER ROUGE AND 9 MILES SOUTHEAST OF BEEKMAN BY 950 PM CDT
  BONITA BY 1000 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3273 9197 3273 9204 3277 9204 3287 9204
      3301 9175 3301 9144 3291 9149 3282 9160
      3277 9159 3264 9170 3257 9184

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 8:50 PM CDT, 30 minutes earlier.

Area forecast discussion, Apr 29, 8:50 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT FRI APR 29 2005

.UPDATE...LATEST SATELLITE IMAGERY SHOWS A STRONG SHORT WAVE
MOVING TOWARD THE SOUTHERN PLAINS. STATIONARY BOUNDARY WAS NOTED
JUST NORTHWEST OF THE FORECAST AREA...WAITING FOR THE APPROACH OF
THE STRONG UPPER SHORT WAVE. STRONG TO SEVERE THUNDERSTORMS WERE MOVING
ACROSS THE NORTHWEST DELTA REGION OF MISSISSIPPI. CURRENT FORECAST APPEARS
TO BE ON TRACK AS THE COLD FRONT AND THUNDERSTORMS WILL MOVE ACROSS
THE REGION DURING THE OVERNIGHT HOURS. CURRENT FORECAST TEMPS AND POPS
STILL APPEAR TO BE ON TRACK.
&&

.AVIATION...WILL CONTINUE WITH CONVECTION IN THE TAFS WITH STRONGER
GUSTY WINDS ACROSS THE NORTHWEST TAFS...WHERE BETTER JET DYNAMICS
WILL TAKE PLACE.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 17
Hazardous weather outlook, Apr 29, 6:45 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT FRI APR 29 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302342-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
642 PM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE  TONIGHT ACROSS EXTREME
SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI.

THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL OCCUR NORTH OF A
LINE FROM BASTROP LOUISIANA...TO HOLLANDALE...VAIDEN...AND EUPORA
MISSISSIPPI.  HERE...THE COMBINATION OF MOISTURE...INSTABILITY...AND
WIND SHEAR (WHICH IS THE CHANGE IN WIND DIRECTION/SPEED WITH HEIGHT)
WILL ALLOW FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS.
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP TONIGHT ACROSS
SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...THEN MOVE ACROSS THIS
AREA BETWEEN 8 PM AND 5 AM.  TORNADOES...HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60
MILES AN HOUR WILL BE POSSIBLE WITH THESE STORMS.

ANOTHER UPPER-LEVEL DISTURBANCE WILL PUSH A COLD FRONT FURTHER
SOUTHEAST INTO THE LOWER MISSISSIPPI VALLEY TONIGHT.  AS THESE
FEATURES MOVE INTO OUR AREA OVERNIGHT...A SQUALL LINE OF
THUNDERSTORMS IS EXPECTED MOVE ACROSS THE REGION TONIGHT.  EVEN THOUGH
DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE GREATEST RISK WITH
THESE THUNDERSTORMS...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS
LINE OF THUNDERSTORMS WILL SWEEP ACROSS THE REGION
OVERNIGHT...EXITING SOUTHEAST MISSISSIPPI TOWARD SUNRISE.

RIGHT NOW...IT LOOKS LIKE THE GREATEST RISK OF SEEING SEVERE
WEATHER WILL OCCUR BETWEEN 8 PM AND 11 PM ACROSS THE ARKLAMISS
REGION...BETWEEN 11 PM AND 2 AM AROUND A LINE FROM BROOKHAVEN TO
COLUMBUS...AND BETWEEN 1 AM AND 5 AM OVER EAST CENTRAL AND
SOUTHERN MISSISSIPPI.

...FLOODING...
HEAVY RAIN MAY RESULT IN THE PONDING OF WATER ON ROADWAYS AND
OTHER LOW-LYING AREAS ACROSS AREAS NORTH OF A LINE FROM BASTROP
LOUISIANA...TO CARTHAGE AND COLUMBUS MISSISSIPPI.

AS THUNDERSTORMS EVOLVE THIS EVENING...THE POTENTIAL EXISTS THAT
A FEW STORMS WILL MOVE REPEATEDLY ACROSS THE SAME AREA.  THE
COMBINATION OF SEVERAL ROUNDS OF INTENSE STORMS...AND A SQUALL
LINE MOVING THROUGH THE REGION...WILL BRING THE POTENTIAL TO SEE
2 TO 3 INCHES OF RAIN IN A 3 HOUR PERIOD.  AT THIS TIME...AREAS
NORTH OF A LINE FROM GREENVILLE TO LEXINGTON TO KILMICHAEL HAVE
THE HIGHEST RISK OF SEEING THIS LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT	FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 29, 3:36 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT FRI APR 29 2005

ARZ074>075-LAZ007>009-015-MSZ018>019-025>042-300400-
ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA-
RICHLAND LA-WEST CARROLL LA-ATTALA MS-BOLIVAR MS-
CARROLL MS-CHOCTAW MS-CLAY MS-GRENADA MS-HOLMES MS-
HUMPHREYS MS-ISSAQUENA MS-LEFLORE MS-LOWNDES MS-
MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS-SHARKEY MS-
SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS-
YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 211 IN
EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES

IN NORTHEAST LOUISIANA

EAST CARROLL          MOREHOUSE             RICHLAND
WEST CARROLL

IN MISSISSIPPI THIS WATCH INCLUDES 20 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES
HUMPHREYS             YAZOO

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY

THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT...
HAMBURG...WEST CROSSETT...GREENWOOD...WEST POINT...COLUMBUS...
BASTROP...ROLLING FORK...ANGUILLA...KOSCIUSKO...RAYVILLE...
DELHI...YAZOO CITY...MACON...BROOKSVILLE...GRENADA...STARKVILLE...
LAKE PROVIDENCE...DERMOTT...LAKE VILLAGE...EUDORA...WINONA...
INDIANOLA...RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...
CLEVELAND...ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...BELZONI...
ISOLA...GREENVILLE...MAYERSVILLE...LOUISVILLE...
OAK GROVE AND EPPS.

CRAVEN
Local storm report, Apr 29, 9:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     SHAW                    33.60N 90.77W
04/29/2005                   BOLIVAR            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:06 PM CDTSevere Thunderstorm WarningJANMorehouse39 min
Apr 29, 10:27 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland32 min
Apr 29, 11:32 PM CDTSevere Thunderstorm WarningJANEast Carroll, Richland, West Carroll43 min
Apr 30, 12:24 AM CDTSevere Thunderstorm WarningJANEast Carroll51 min
Apr 30, 12:59 AM CDTSevere Thunderstorm WarningJANMadison46 min
Apr 30, 1:04 AM CDTSevere Thunderstorm WarningJANCatahoula, Franklin56 min
Apr 30, 1:49 AM CDTSevere Thunderstorm WarningJANMadison41 min
Apr 30, 1:51 AM CDTSevere Thunderstorm WarningJANTensas39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.